Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes recurring shingles and does herpes in partner cause the recuurance?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
I have had recurring shingles. My husband has feverblisters. I now have another small shingles outbreak on right side of back, as that where it always starts. Could it be possible for herpes that my Husband has to cause yet another outbreak of shingles for me?
Posted Mon, 30 Dec 2013 in Skin Hair and Nails
Answered by Dr. Haseena Hamdani 1 hour later
Brief Answer: See the detail answer. Detailed Answer: Hi, Welcome to Health Care Magic, As you know already, one important cause for recurrent shingles is Mental stress. Any factors which reduces your immunity can reactivate Herpes Zoster virus, which remains inactive for whole life in Ganglion. Fever blisters to your husband may not be the cause. On very first symptoms of getting shingles, if you start antiviral medications,after consulting your Doctor, it would clear the shingles without going to its full form, and giving you extreme pain, itching and other symptoms. If you are getting Shingles recurrently within short intervals ( 3 episodes within 6 months ), it is better you take long course of Antiviral medication in low dose. it will increase the interval between your attacks. Recurrence rate can increase with age. You should not be scared of medicines. These Antiviral medications are usually safe , tolerability is high, and very effective. As you mentioned you are physically and spiritually strong, i am sure with little help of antiviral medications, you will enjoy life better. You should also go for some routine relevant investigations. Hope you have got your answer. For any further query, do not hesitate. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor